Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 53, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 17, 2005, 2:20 PM EDT for Broward County, Florida. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2005, 2:20 PM EDT (18:20 UTC)
- Expired
- Jun 17, 2005, 3:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Broward County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 2:30 PM EDT | TSTM WND DMG | Hollywood, FL | LARGE FICUS TREE DOWNED ON A HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1034 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 171822 SVRMFL FLC011-171900- /O.NEW.KMFL.SV.W.0053.050617T1820Z-050617T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 220 PM EDT FRI JUN 17 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA * UNTIL 300 PM EDT * AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST EAST OF NORTH PERRY AIRPORT...OR NEAR WESTERN HOLLYWOOD... AND MOVING EAST AT 5 MPH. * THE STORM WILL AFFECT... NORTH PERRY AIRPORT HOLLYWOOD HALLANDALE BEACH DANIA BEACH PORT EVERGLADES SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2606 8031 2597 8030 2600 7992 2615 7996 $$ PFOST
2 follow-up statements
000 WWUS52 KMFL 171835 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 234 PM EDT FRI JUN 17 2005 FLC011-171900- /O.CON.KMFL.SV.W.0053.000000T0000Z-050617T1900Z/ BROWARD FL- 234 PM EDT FRI JUN 17 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM EDT FOR SOUTHEASTERN BROWARD COUNTY... AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DANIA BEACH...OR ABOUT NEAR HOLLYWOOD...MOVING EAST AT 5 MPH. THIS SEVERE THUNDERSTORM HAS SHOWN POTENTIAL FOR PENNY SIZE HAIL AS WELL. IT WILL BE AFFECTING THE FORT LAUDERDALE AIRPORT AND PORT EVERGLADES THROUGH 3 PM EDT. REMEMBER THAT SEVERE THUNDERSTORMS SOMETIMES PRODUCE TORNADOES WITH LITTLE ADVANCE NOTICE. FIND SAFE SHELTER IMMEDIATELY. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT EVERGLADES...FORT LAUDERDALE AND FORT LAUDERDALE BEACH. LAT...LON 2606 8031 2597 8030 2600 7992 2615 7996 $$ PFOST
000
WWUS52 KMFL 171842
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
240 PM EDT FRI JUN 17 2005
FLC011-171900-
/O.CON.KMFL.SV.W.0053.000000T0000Z-050617T1900Z/
BROWARD FL-
240 PM EDT FRI JUN 17 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM EDT FOR
SOUTHEASTERN BROWARD COUNTY...
AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FORT LAUDERDALE
INTERNATIONAL AIRPORT...OR ABOUT NEAR DANIA BEACH...MOVING NORTHEAST
AT 10 MPH.
AT 232 PM EDT...A WIND GUST TO 61 MPH WAS REPORTED AT FORT
LAUDERDALE INTERNATIONAL AIRPORT.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT
EVERGLADES...FORT LAUDERDALE...AND FORT LAUDERDALE BEACH.
LAT...LON 2606 8031 2597 8030 2599 8015 2600 7992
2615 7996
$$
PFOSTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:12 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 17, 2:12 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 212 PM EDT FRI JUN 17 2005 .DISCUSSION...ACTIVE WEATHER PATTERN FOR SOUTHEAST FLORIDA METRO AREAS WILL CONTINUE THROUGH AT LEAST 72 HOURS. UPPER TROUGH WILL CONTINUE TO DIG SOUTH WITH OCCASIONAL SHORTWAVES SWINGING AROUND THE BASE. AMPLE MOISTURE AND ACTIVE SEABREEZES WILL HELP SUPPORT SCATTERED TO NUMEROUS AFTERNOON STORMS. STORMS SHOULD FIRE UP EACH DAY OVER INTERIOR ZONES AND MOVE EAST/NORTHEAST. BY TUESDAY... TROUGH WILL BEGIN TO WEAKEN AND SURFACE RIDGE WILL STRENGTHEN AS IT DRIFTS NORTH. THIS WILL CHANGE CONVECTIVE PATTERN WITH STORMS FAVORING THE WESTERN ZONES A BIT MORE EACH DAY AS THE WEEK PROGRESSES. MOS TEMPERATURES LOOK GOOD WITH NUMBERS AT OR SLIGHTLY ABOVE CLIMO. && .MARINE...WINDS/SEAS WILL REMAIN FAIRLY LIGHT THROUGH THE MIDDLE OF NEXT WEEK. NO HIGHLIGHTS. && .FIRE WEATHER...NO PROBLEMS/CONCERN. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 91 76 90 / 30 50 20 50 FORT LAUDERDALE 76 90 76 89 / 30 50 20 50 MIAMI 75 91 76 91 / 30 50 20 50 NAPLES 77 88 77 88 / 10 30 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 17, 9:17 AM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 917 AM EDT FRI JUN 17 2005 FLZ067-068-071>074-181315- PALM BEACH WESTERN-PALM BEACH EASTERN-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- 916 AM EDT FRI JUN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA, LAKE OKEECHOBEE, AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ...SCATTERED STORMS METRO ATLANTIC COAST AND EAST INTERIOR AREAS THIS AFTERNOON... THUNDERSTORMS: WITH A WESTERLY FLOW PREVAILING ACROSS SOUTH FLORIDA TODAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING OVER THE INTERIOR AREAS BY MID AFTERNOON. SHOWERS AND THUNDERSTORMS WILL FAVOR THE METRO ATLANTIC COASTAL AREAS OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES LATE THIS AFTERNOON AND THIS EVENING. THE MAIN THREATS FROM THE STORMS WILL BE FREQUENT DANGEROUS LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL THAT CAN CAUSE SOME PONDING OF WATERS IN LOW LYING AREAS. THE NATIONAL WEATHER SERVICE LIGHTNING SAFETY AWARENESS WEEK WILL BE NEXT WEEK...JUNE 19 TO 25. ONE OF THE BEST RULES TO FOLLOW TO REMAIN SAFE FROM LIGHTNING WHEN OUTDOORS IS THE 30 30 RULE. ONLY USE THE 30 30 RULE WHEN VISIBILITY IS GOOD AND THERE IS NOTHING OBSTRUCTING YOUR VIEW OF THE THUNDERSTORM. WHEN YOU SEE LIGHTNING...COUNT THE TIME UNTIL YOU HEAR THUNDER. IF THAT TIME IS 30 SECONDS OR LESS...THE THUNDERSTORM IS CLOSE ENOUGH TO BE DANGEROUS. SEEK SHELTER INDOORS IMMEDIATELY. WAIT AT LEAST 30 MINUTES AFTER HEARING THE LAST CLAP OF THUNDER BEFORE LEAVING SHELTER. DO NOT BE FOOLED BY SUNSHINE OR BLUE SKY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. FLZ063-066-069-070-075-181315- GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER-MAINLAND MONROE- 916 AM EDT FRI JUN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA, LAKE OKEECHOBEE, AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ...SCATTERED STORMS WEST INTERIOR AND WEST COAST AREAS TODAY... THUNDERSTORMS: SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS MORNING OVER THE WEST COAST AND WESTERN INTERIOR AREAS OF SOUTH FLORIDA BEFORE MOVING EASTWARD THROUGH THE AFTERNOON. THE MAIN THREATS FROM THE THUNDERSTORMS WILL BE OCCASIONAL LIGHTNING STRIKES. THE NATIONAL WEATHER SERVICE LIGHTNING SAFETY AWARENESS WEEK WILL BE NEXT WEEK...JUNE 19 TO 25. ONE OF THE BEST RULES TO FOLLOW TO REMAIN SAFE FROM LIGHTNING WHEN OUTDOORS IS THE 30 30 RULE. ONLY USE THE 30 30 RULE WHEN VISIBILITY IS GOOD AND THERE IS NOTHING OBSTRUCTING YOUR VIEW OF THE THUNDERSTORM. WHEN YOU SEE LIGHTNING...COUNT THE TIME UNTIL YOU HEAR THUNDER. IF THAT TIME IS 30 SECONDS OR LESS...THE THUNDERSTORM IS CLOSE ENOUGH TO BE DANGEROUS. SEEK SHELTER INDOORS IMMEDIATELY. WAIT AT LEAST 30 MINUTES AFTER HEARING THE LAST CLAP OF THUNDER BEFORE LEAVING SHELTER. DO NOT BE FOOLED BY SUNSHINE OR BLUE SKY. NO OTHER HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Jun 17, 2:07 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 207 PM EDT FRI JUN 17 2005 FLZ074-171830- DADE METROPOLITAN- 207 PM EDT FRI JUN 17 2005 ...STRONG THUNDERSTORM OVER NORTHWEST METRO MIAMI-DADE... AT 201 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A THUNDERSTORM NEAR PENNSUCO...MOVING EAST AT 10 MPH. NATIONAL WEATHER SERVICE PERSONNEL OBSERVED A BRIEF FUNNEL CLOUD ASSOCIATED WITH THIS STORM. THE FUNNEL CLOUD QUICKLY DISSIPATED. FREQUENT LIGHTNING...BRIEF HEAVY RAINFALL...AND GUSTY WINDS CAN BE EXPECTED WITH THIS STORM. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. RRH
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:10 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 50 min |
| Jun 17, 2:33 PM EDT | Special Marine Warning | MFL | 87 min | |
| Jun 17, 2:49 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 41 min |
| Jun 17, 3:09 PM EDT | Special Marine Warning | MFL | 66 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.